Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lump on skin, getting larger, I'm scared
Oct 10, 2001

I don't know if I posted this in the right forum, but I could not find one specifically for my question.

I tested + for HIV in Aug of '01. (I believe I was infected in Feb 01) Since Feb, when in the shower, I have felt a small bump near my anus. I paid no attention to it until now- both because of the HIV diagnosis and the fact that it has gotten larger. It looks no different than the rest of my skin, except that it hangs there. (Approx 1 1/2 inch away from the entrance to the anus) I can move it; it almost seems as if I could rip it off (I won't) There is NO pain or itching associated with this, and nobody that I've had sexual contact with has these things.

After being diagnosed, I had VL of 9,700 and Tcell of 613. I am not on any meds.

My next doctors appointment isn't until 10/25 (he is out of town until then) and I am worried about this to the point where I have made myself physically ill. Even when he gets back, I think I'll be too embarrassed to tell him about it. The past 2 months have been very difficult for me, and not knowing what this is is about to push me over the edge.

I know you cannot diagnose this without seeing it, but do you have any ideas? Is it an STD, cancerous growth, etc?

Any input would be GREATLY appreciated.

Thank you for all that you do.

Response from Dr. Feinberg

It sounds like this bump is probably a genital wart. These can be removed by several different means. They can recur, but there is a new topical medication that can be very useful in getting rid of warts when they are still small. If your 'bump' is indeed a wart, it may be too big for topical therapy at this point, but once it's removed you can use imiquimod (Aldara) for new small ones if they should develop. Relax-- warts aren't lovely, but they're not worth making yourself crazy over, and please, DO tell your doctor so you can get a definitive diagnosis and appropriate treatment.


Previous
HIV- and very sick with cmv.
Next
RE: CBC count -Oct 7

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement